MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT STENT SYSTEM; ENDOVASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT STENT SYSTEM; ENDOVASCULAR STENT
Model Number EX061703CS
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Reocclusion (1985); Thrombus (2101)
Date of Event 12/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer; however a photo was provided and a photo review will be performed.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation to date.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that ten days after a stent was deployed to treat an occluded vessel in the left superficial artery, the stent allegedly fractured.Reportedly, additional intervention was required to remove the thrombus in order to successfully place another device.Furthermore, the new device was placed by overlapping the fractured stent and also covering the proximal end of the left superficial femoral artery.As a result, the patient's flow is stabilized and the patient is currently stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was performed.The lot records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.The review shows that no remarkable incidents occurred during the manufacturing process.No relevant manufacturing process changes were implemented, that could have led to the event reported.No additional complaint has been previously reported for this lot number.Investigation summary: one image was provided for evaluation with poor resolution.The image demonstrated overlapping stents in the sfa.In one position an irregularity was visible; however, due to poor resolution a further detailed evaluation was impossible.Therefore, the investigation will be closed with inconclusive result.Based on the information available, a definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product it was found that the ifu sufficiently addresses the potential risk.The ifu states that 'arterial occlusion/restenosis of the treated vessel' and 'stent fracture' are potential adverse events that may occur.Furthermore, the ifu states: 'cases of fracture have been reported in clinical use of the lifestent vascular stent.Cases of stent fracture occurred in lesions that were moderate to severely calcified, proximal or distal to an area of stent overlap and in cases where stents experienced >10% elongation at deployment.Therefore, care should be taken when deploying the stent as manipulation of the delivery system may, in rare instances, lead to stent elongation and subsequent stent fracture.¿ the stent deployment procedure was found to be properly addressed in the ifu.In regards to balloon dilation the ifu states: 'predilation of the lesion should be performed using standard techniques.' and 'post stent expansion with a pta catheter is recommended.' the ifu further states:' the safety and effectiveness of this device for use in treatment of instent restenosis has not been established.'.

Brand Name
LIFESTENT STENT SYSTEM
Common Device Name
ENDOVASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key7188113
Report Number9681442-2017-00321
Device Sequence Number1497364
Product Code NIP
UDI-Device Identifier04049519000961
UDI-Public(01)04049519000961
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2019
Device Model NumberEX061703CS
Device Catalogue NumberEX061703CS
Device Lot NumberANBT1280
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/01/2018
Initial Report FDA Received Date01/12/2018
Supplement Report FDA Received Date02/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient Weight98